Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 127, NWS Charleston, WV

July 8, 20126 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2012, 4:23 PM EDT for 6 counties in West Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 4:23 PM EDT (20:23 UTC)
Expired
Jul 8, 2012, 5:30 PM EDT
In force
67 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS51 KRLX 082023
SVRRLX
WVC007-013-015-039-067-087-082130-
/O.NEW.KRLX.SV.W.0127.120708T2023Z-120708T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  SOUTHERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTH OF BIG OTTER TO 6 MILES NORTHEAST OF AMMA TO
  SISSONVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
  GRANTSVILLE TO 14 MILES NORTHWEST OF CLAY TO 10 MILES NORTH OF
  CHARLESTON...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLENDENIN...WALLBACK AND GASSAWAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 113 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 12
AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3854 8066 3840 8100 3851 8174 3857 8164
      3856 8162 3857 8158 3862 8152 3868 8139
      3877 8127 3874 8099 3872 8098 3874 8095
      3870 8049
TIME...MOT...LOC 2023Z 282DEG 18KT 3874 8105 3864 8117
          3849 8154

$$

16
2 follow-up statements
962 
WWUS51 KRLX 082058
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SUN JUL 8 2012

WVC013-082108-
/O.CAN.KRLX.SV.W.0127.000000T0000Z-120708T2130Z/
CALHOUN WV-
458 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8100 3851 8174 3857 8164 3856 8162
      3857 8158 3862 8152 3866 8137 3863 8108
      3861 8108 3863 8107 3858 8062
TIME...MOT...LOC 2058Z 282DEG 18KT 3870 8083 3860 8095
          3845 8132

$$

WVC007-015-039-067-087-082130-
/O.CON.KRLX.SV.W.0127.000000T0000Z-120708T2130Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-BRAXTON WV-ROANE WV-
458 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN ROANE...SOUTHWESTERN BRAXTON...NORTHERN CLAY...
NORTHEASTERN KANAWHA AND NORTH CENTRAL NICHOLAS COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF STRANGE CREEK TO BIG OTTER TO
CLENDENIN...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF SUTTON TO
11 MILES NORTHEAST OF CLAY TO 14 MILES WEST OF CLAY...MOVING EAST AT
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROCIOUS...IVYDALE...HARRISON...LITTLE BIRCH AND WIDEN

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 113 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 12
AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8100 3851 8174 3857 8164 3856 8162
      3857 8158 3862 8152 3866 8137 3863 8108
      3861 8108 3863 8107 3858 8062
TIME...MOT...LOC 2058Z 282DEG 18KT 3870 8083 3860 8095
          3845 8132

$$

28
434 
WWUS51 KRLX 082121
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT SUN JUL 8 2012

WVC007-015-039-067-087-082131-
/O.EXP.KRLX.SV.W.0127.000000T0000Z-120708T2130Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-BRAXTON WV-ROANE WV-
521 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROANE...SOUTHWESTERN
BRAXTON...NORTHERN CLAY...NORTHEASTERN KANAWHA AND NORTH CENTRAL
NICHOLAS COUNTIES WILL EXPIRE AT 530 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8100 3851 8174 3857 8164 3856 8162
      3857 8158 3862 8152 3866 8137 3863 8108
      3861 8108 3863 8107 3858 8062
TIME...MOT...LOC 2121Z 282DEG 18KT 3867 8069 3857 8081
          3843 8118

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:36 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 8, 2:36 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SUN JUL 8 2012

.SYNOPSIS...
A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA TONIGHT. THE
FRONT STALLS JUST SOUTH OF THE AREA AS HIGH PRESSURE SETTLES IN
NORTH OF THE AREA FOR THE NEW WORK WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
COLD FRONT ALIGNED EAST WEST ACROSS NORTHERN WV IS SLOWLY SAGGING TO
THE SOUTH. CONVECTIVE PARAMETERS SHOW WEAK SHEAR ENVIRONMENT YET
BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING. RADAR AND SAT
IR IMAGERY SHOW CONVECTION HAS BEGUN TO FIRE IN EARNEST. CONVECTION
HAS BEEN CONFINED MAINLY INVOF OF FRONT...WITH INDIVIDUAL CELL
MOVEMENT TO THE EAST. SHOULD SEE SLIGHT RESPITE OF THUNDERSTORM
DEVELOPMENT DURING THE OVERNIGHT HOURS...BUT OPTED TO NOT NIX POPS
ENTIRELY FOR THE OVERNIGHT HOURS.

BY MONDAY MORNING...FRONT SHOULD BE LOCATED OVER THE SOUTHERN
COALFIELDS...AND FOCUSING HIGHEST POPS ALONG THE BOUNDARY. WITH
ELEVATED TERRAIN AND SLIGHTLY BETTER LARGE SCALE DYNAMICS IN
PLAY...THINKING FRONT WILL BE MORE ACTIVE MONDAY MORNING..AS OPPOSED
TO PREVIOUS MORNINGS WHEN PRECIPITATION ACTIVITY WAS NEARLY NON
EXISTENT UNTIL DAYTIME HEATING KICKED IN. FOR TEMPS...STAYED
GENERALLY CLOSER TO THE COOLER MET NUMBERS FOR BOTH OVERNIGHT MINS
AND DAYTIME HIGHS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT STALLS OUT OVER OUR SOUTHERN ZONES FOR A MAJORITY OF THE
SHORT TERM PERIOD. THIS WILL RESULT IN CONTINUED DISTURBANCES AND
DIURNALLY DRIVEN SHOWERS ALONG THE WV AND VA BORDER. FOR THIS
REASON...WILL KEEP CURRENT FORECAST ON TRACK WITH AT LEAST SLGHT CHC
POPS IN FOR THE ENTIRE SHORT TERM. ANY CHANGE IN PLACEMENT OF THE
FORECAST POPS WILL BE IN ANY CREEPING NORTH OR SOUTH THAT THE FRONT
MAY HAVE OVER THAT PERIOD. MODEL TEMPS LOOK TO BE IN LINE WITH
PREVIOUS FORECAST...THEREFORE ONLY MINOR TWEAKS WERE MADE TO
PREVIOUS THINKING.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING HPC GUIDANCE IN THE EXTENDED FORECAST WHICH FEATURES A
STATIONARY FRONT JUST SE OF OUR WV AND VA MOUNTAIN COUNTIES THROUGH
DAY 5. TIGHTENED THE DIURNAL POP GRADIENT FROM WEST TO EAST ACROSS THIS
FEATURE FROM WHAT HPC PROPOSED AS OUR WESTERN SLOPES SHOULD STAY ON
THE DRY SIDE GIVEN THE LEE SIDE FRONTAL POSITION. WITH THE FORECAST
FRONT POSITION...RNK SHOULD SEE THE LIONS SHARE OF THE
PRECIPITATION...BUT DECIDED TO KEEP AT LEAST SLGHT CHC POPS IN OUR
SE ZONES DUE TO LOWERED CONFIDENCE ON DAYS 4 AND 5. BERMUDA HIGH
NOSES BACK WEST DAYS 6 AND 7 ALLOWING FOR GREATER MOISTURE TRANSPORT
FROM THE GULF OF MEXICO. CLOUDS WILL BECOME MORE PREVALENT UNDER
THIS REGIME WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES SHOULD REMAIN NEAR NORMAL UNDER THIS DISTURBED PATTERN.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EAST-WEST ORIENTED COLD FRONT MOVES SOUTH ACROSS THE AREA THIS
EVENING AND MONDAY. AFTERNOON ATMOSPHERE QUITE UNSTABLE...AND
CONVECTION IS STARTING TO FIRE...AND WILL CONTINUE TO FIRE FOR THE
REMAINDER OF TODAY INTO THIS EVENING. MAIN MODE OF CONVECTION WILL
BE PULSE TYPE STORMS...WITH ISOLD DOWNBURSTS AND HAIL. WITH
INCREASING CONVECTION...EXPECT MOST TAF SITES TO HIT AT LEAST MVFR
CRITERIA...WITH SIGNIFICANTLY LOWER FLIGHT CONDITIONS POSSIBLE IF
STORMS MOVE OVER.

THE LIGHT S SFC FLOW WILL SHIFT TO LIGHT NW TODAY AND THEN LIGHT N
TONIGHT.  LIGHT W TO NW FLOW ALOFT WILL CONTINUE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
THROUGH TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M

AFTER 18Z MONDAY...
PERIODS OF IFR IN SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
SOUTHERN COAL FIELDS THROUGH MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...KTB/TAX
AVIATION...KMC
Hazardous weather outlook, Jul 8, 1:54 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT SUN JUL 8 2012

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-091800-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ083-085-WVZ009-019-020-031-032-091800-
JACKSON OH-MEIGS-WOOD-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ033>040-046-047-091800-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
154 PM EDT SUN JUL 8 2012

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-091800-
DICKENSON-BUCHANAN-
154 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-084-WVZ010-011-091800-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-PLEASANTS-TYLER-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 8, 3:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     2 SW PHILIPPI           39.13N  80.07W
07/08/2012                   BARBOUR            WV   911 CALL CENTER

            TREES DOWN ALONG RTE 57. POWER OUTAGES IN AND AROUND
            PHILIPPI

&&

EVENT NUMBER RLX1200398

ARB
Local storm report, Jul 8, 4:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 S HUNTINGTON          38.40N  82.43W
07/08/2012                   CABELL             WV   TRAINED SPOTTER

            POWER LINES DOWN ACROSS INTERSTATE 64 AT THE 5TH STREET
            EXIT. WEST BOUND LANES CLOSED.

&&

EVENT NUMBER RLX1200399

ARB
Local storm report, Jul 8, 4:03 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     3 SSW GREENUP           38.53N  82.86W
07/08/2012                   GREENUP            KY   911 CALL CENTER

            TREES DOWN ACROSS ROUTE 1 AND ROUTE 2

&&

EVENT NUMBER RLX1200400

ARB
Local storm report, Jul 8, 4:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     FLATWOODS               38.52N  82.72W
07/08/2012                   GREENUP            KY   911 CALL CENTER

            TREES DOWN AND POWER OUTAGES THROUGHOUT THE CITY

&&

EVENT NUMBER RLX1200401

ARB
Local storm report, Jul 8, 4:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     CATLETTSBURG            38.40N  82.60W
07/08/2012                   BOYD               KY   911 CALL CENTER

            TREES DOWN ON POWER LINES. POWER OUTAGES.

&&

EVENT NUMBER RLX1200402

ARB
Local storm report, Jul 8, 4:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     KENOVA                  38.40N  82.58W
07/08/2012                   WAYNE              WV   AMATEUR RADIO

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER RLX1200403

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:32 PM EDTSpecial Weather StatementRLXCalhoun43 min
Jul 8, 1:57 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer24 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Randolph, Taylor, Upshur48 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXRandolph, Upshur27 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningRLXWayne39 min
Jul 8, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne56 min
Jul 8, 3:52 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam53 min
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningRLXWayne66 min
Jul 8, 4:41 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Nicholas64 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas, Raleigh, Webster65 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningRLXBoone, Raleigh, Wyoming52 min
Jul 8, 5:31 PM EDTSpecial Weather StatementRLXLogan, Mingo59 min
Jul 8, 6:03 PM EDTSpecial Weather StatementRLXBoone27 min
Jul 8, 6:34 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming26 min
Jul 8, 7:12 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming63 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.